Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 80, NWS Lake Charles, LA

June 4, 2021

NWS Lake Charles, LA issued this special marine warning at Jun 4, 2021, 6:55 PM CDT. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2021, 6:55 PM CDT (23:55 UTC)
Expired
Jun 4, 2021, 7:15 PM CDT
In force
20 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Jun 4, 3:57 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 4, 3:57 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
357 PM CDT Fri Jun 4 2021

.DISCUSSION...
.SHORT TERM (Today through 12Z Sunday)... Showers and
thunderstorms continue to form mostly offshore and along the coast
in western portions of our area with northward movement. Chances
for additional development will diminish around sunset with
remaining storms eventually moving out of the area or dissipating.
Mostly cloudy skies will persist through the entire period. Winds
will shift from easterly to southeasterly overnight and increase
during the morning hours on Saturday.

Patchy fog will be possible Saturday morning for Central LA.
Showers and thunderstorms will be expected to move onshore during
the early morning hours. Additional development of storms will
also be expected near the coast, expanding inland as the day
progresses. However, with the possibility of larger complexes
moving onshore early in the morning, the additional cloud cover
could inhibit further development later in the day on Saturday.
Chances for showers and thunderstorms will continue Saturday
evening into Sunday morning.

The significant cloud cover and storms over the weekend will help
to keep temperatures below average, with highs in the low 80s and
lows in the low 70s.

A Flood Watch is in effect through Sunday evening. The storms
expected over the weekend in combination with the already
saturated ground from the much above average rainfall over the
past several weeks means that flooding will be possible. Rainfall
accumulations over the weekend will be 2 to 5 inches with locally
higher amounts.

55

.LONG TERM (12Z Sunday through Day 8)...
The active weather pattern will continue through mid next week.
While most of the activity will be diurnally driven, a larger
synoptic scale feature will boost higher QPF amounts.

Deep layer flow along with an upper level cutoff low will bring
about a multi day rainfall event for the region. The aforementioned
cutoff low is currently over TX and will slowly drift NE today into
Saturday. Sunday and Monday will see the most rainfall with 1.0 to
2.5 inches expected with locally higher amounts. Due to the soil
saturation percentage remaining high (thanks to the minimal breaks
from rain), flash flooding is a concern. A Flood Watch is in effect
from today until Sunday evening, however this could be extended. By
mid next week the system will weaken and move further north. This
will lighten but not end rainfall expected for our area, as activity
will become diurnally driven again.

Stigger/87

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  70  80  70  82 /  70  90  60  90
LCH  71  81  72  84 /  80  90  60  80
LFT  71  80  71  83 /  70  90  70  90
BPT  70  82  70  84 /  80  80  60  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Sunday evening for LAZ033-041>045-052>055-
     073-074.

TX...None.
GM...None.
&&
Hazardous weather outlook, Jun 4, 4:10 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
410 PM CDT Fri Jun 4 2021

LAZ027>032-TXZ180-201-215-216-259>262-052115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-Tyler-Hardin-
Jefferson-Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
410 PM CDT Fri Jun 4 2021

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low. However
localized flash flooding is possible in areas of heavier showers and
thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low risk of flash flooding across the area Saturday and
Sunday with showers and thunderstorms continuing through much of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ033-041>045-052>055-073-074-052115-
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-
410 PM CDT Fri Jun 4 2021

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana and southwest Louisiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Flood Watch.

There is a risk of flooding across the area Saturday and Sunday. Showers
and thunderstorms are expected through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-052115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
410 PM CDT Fri Jun 4 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

55

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:53 PM CDTRiver Flood WarningLCHCalcasieu16 hr
Jun 4, 10:05 AM CDTFlood WatchLCHAllen, Beauregard, Cameron, Evangeline, Lafayette, Saint Landry and 1 more57 hr
Jun 4, 4:30 PM CDTTornado WarningLCHCameron30 min
Jun 4, 4:31 PM CDTSpecial Marine WarningLCH59 min
Jun 4, 5:03 PM CDTTornado WarningLCHCameron27 min
Jun 4, 5:13 PM CDTSpecial Marine WarningLCH47 min
Jun 4, 6:49 PM CDTTornado WarningLCHCameron26 min

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.